Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 101, NWS Paducah, KY

April 3, 2007Christian County, Todd County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Apr 3, 2007, 7:25 PM CDT for Christian County, Todd County, Kentucky. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2007, 7:25 PM CDT (00:25 UTC)
Expired
Apr 3, 2007, 8:08 PM CDT
In force
43 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

Counties Christian County, KY, Todd County, KY

What was reported inside it

TimeReportWhereRemark
Apr 3, 7:30 PM CDTHAIL 0.75Sharon Grove, KYPENNY SIZE HAIL REPORTED NEAR COMMUNITY AND NEAR ALLENSVILLE. WALL CLOUD WITH ROTATION ALSO REPROTED WITH STORM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 11:51 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2007-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1678 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2007-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1678 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1714 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.5
Supercell composite
10.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KPAH 040026
SVRPAH
KYC047-219-040130-
/O.NEW.KPAH.SV.W.0101.070404T0025Z-070404T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
725 PM CDT TUE APR 3 2007

THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...
  TODD COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 830 PM CDT.

* AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF HAWKINS
  TO 9 MILES SOUTHWEST OF LAFAYETTE...AND MOVING EAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE NEWSTEAD...HERNDON...CROFTON...
  HOPKINSVILLE...KELLY...FORT CAMPBELL NORTH...OAK GROVE...FRUIT
  HILL...PEMBROKE...APEX...TRENTON...ALLEGRE...CLIFTY...ELKTON...
  SHARON GROVE AND ALLENSVILLE

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA UNTIL 800 PM. 
IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY 
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3696 8765 3699 8771 3702 8771 3714 8767
      3710 8752 3713 8748 3714 8735 3711 8729
      3703 8725 3706 8706 3665 8707 3664 8768

$$
1 follow-up statement
000 
WWUS53 KPAH 040108
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
809 PM CDT TUE APR 3 2007

KYC047-219-040119-
/O.CAN.KPAH.SV.W.0101.000000T0000Z-070404T0130Z/
CHRISTIAN KY-TODD KY-
809 PM CDT TUE APR 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR TODD AND CHRISTIAN COUNTIES IN
SOUTH CENTRAL KENTUCKY IS CANCELLED...

THE STORM HAS WEAKENED...THEREFORE THE SEVERE THUNDERSTORM WARNING
HAS BEEN CANCELLED.

LAT...LON 3696 8765 3699 8771 3702 8771 3714 8767
      3710 8752 3713 8748 3714 8735 3711 8729
      3703 8725 3706 8706 3665 8707 3664 8768

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 2:10 PM CDT, 5 hours 15 minutes earlier.

Area forecast discussion, Apr 3, 2:10 PM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
210 PM CDT TUE APR 3 2007

.DISCUSSION...

SEVERE THREAT IMMEDIATE CONCERN WITH FROST/FREEZE LATER IN THE WEEK.

LARGE AREA OF THUNDERSTORMS WILL TRAVERSE THE AREA THROUGH THE
AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT. THE LATEST
SURFACE ANALYSIS INDICATED THE LOW WAS JUST SOUTH OF ROCKFORD
ILLINOIS WITH A THE COLD FRONT ARCING SOUTHWESTWARD THROUGH ST LOUIS
TO JUST EAST SPRINGFIELD MO. LATEST SURFACE OBS AND 18Z UA FROM BNA
AND SGF RUNS INDICATE SOME CAPPING ALTHOUGH IT IS EASILY BROKEN WITH
THE FRONTAL APPROACH. RADAR INDICATES HAIL WITH THE EXISTING STORMS
MOVING INTO THE AREA AND SOME ROTATION HAS BEEN DETECTED WITH A
COUPLE STORMS.

THE MAIN CONCERN WILL OF COURSE BE FOR THE DEVELOPMENT OF ANY
SUPERCELLS EMBEDDED IN THE LINE OR ESPECIALLY OUT AHEAD OF THE MAIN
AREA OF STORMS. THE LATEST LAPS RUNS INDICATE THE ENVIRONMENT OVER
THE QUAD STATE HAS LIFTED INDEX -8...CAPE VALUES UP TO 2000 J/KG.
THE WIND FIELDS ARE NOT THE GREATEST FOR SUPERCELL DEVELOPMENT BUT
STILL REMAIN POSSIBLE WHEN YOU CONSIDER ALL SEVERE PARAMETERS
COMBINED.

NEXT CONCERN AFTER TONIGHT WILL BE FOR FROST/FREEZING WEDNESDAY
NIGHT THROUGH SATURDAY NIGHT. THIS IS COVERED IN THE HWO AND WILL
NOT HEADLINE ANYTHING UNTIL THE SEVERE THREAT IS OUT OF THE FA. AS
PREVIOUS DISCUSSION...MODELS CONTINUE ADVERTISING COLD/FREEZING
TEMPS. THE MODELS ARE STARTING TO STABILIZE FROM RUN TO RUN. AS
PREVIOUS FORECAST DID LEAN TOWARD THE WARMER SIDE OF MODELS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Apr 3, 4:31 AM CDT, 14 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
431 AM CDT TUE APR 3 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-041015-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
431 AM CDT TUE APR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE WEATHER TODAY EXTENDING INTO
THIS EVENING.

ISOLATED THUNDERSTORMS MAY DEVELOP BY LATER THIS
MORNING...ESPECIALLY NEAR THE MISSISSIPPI RIVER AND MOVE EAST
NORTHEAST AT 35 MPH. THESE STORMS MAY PRODUCE LARGE
HAIL...DAMAGING WINDS...AND POSSIBLY AN ISOLATED TORNADO.

ADDITIONAL THUNDERSTORMS WILL DEVELOP OR MOVE INTO SOUTHEAST
MISSOURI THIS AFTERNOON. THESE ARE EXPECTED TO FORM A LINE ALONG
THE COLD FRONT AND MOVE EAST AT 40 MPH WITH WIND DAMAGE AND LARGE
HAIL POSSIBLE. AN ISOLATED TORNADO CANNOT BE RULED OUT WITH THESE
STORMS.

BY 700 PM...THE MAIN AREA OF THUNDERSTORMS IS EXPECTED TO BE EAST
OF A MCLEANSBORO ILLINOIS TO NEW MADRID MISSOURI LINE. ALL OF THE
STORMS WILL EXIT TO OUR EAST BY MIDNIGHT.

IN ADDITION...MINOR FLOODING WILL CONTINUE ALONG THE WABASH RIVER
VALLEY. REFER TO THE LATEST FLOOD STATEMENTS FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MUCH COLDER AIR WILL MOVE INTO THE REGION STARTING WEDNESDAY.
TEMPERATURES ARE FORECAST TO GO BELOW FREEZING EACH MORNING FROM
THURSDAY THROUGH SUNDAY. A HARD FREEZE...ALONG WITH FROST...IS
POSSIBLE DURING THIS TIME PERIOD.

MINOR FLOODING IS EXPECTED ON PORTIONS OF THE LOWER WABASH RIVER.
REFER TO THE LATEST FLOOD STATEMENTS FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TODAY...POSSIBLY AS EARLY AS THE LATE
MORNING HOURS...EXTENDING INTO THE EVENING.

SPODEN

In the hours before

Local storm report, Apr 3, 6:59 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
659 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             CARBONDALE              37.72N 89.22W
04/03/2007  M0.75 INCH       JACKSON            IL   TRAINED SPOTTER

            LATE REPORT.

&&

DLL/MJN
Local storm report, Apr 3, 7:00 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
700 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HEAVY RAIN       CARBONDALE              37.72N 89.22W
04/03/2007  M1.28 INCH       JACKSON            IL   TRAINED SPOTTER

            LATE REPORT. RAINFALL ACCUMULATION OCCURRED WITH ONE
            HOUR.

&&

DLL/MJN
Local storm report, Apr 3, 7:01 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
701 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             CROFTON                 37.05N 87.48W
04/03/2007  M0.75 INCH       CHRISTIAN          KY   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED THROUGHOUT COMMUNITY.

&&

DLL/MJN
Local storm report, Apr 3, 7:02 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
702 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             GRACEY                  36.88N 87.66W
04/03/2007  M0.88 INCH       CHRISTIAN          KY   TRAINED SPOTTER

            NICKLE SIZE HAIL REPORTED.

&&

DLL/MJN
Local storm report, Apr 3, 7:08 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
708 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     HAIL             OVIL                    36.95N 87.29W
04/03/2007  M0.75 INCH       TODD               KY   TRAINED SPOTTER

&&

DLL/MJN
Local storm report, Apr 3, 7:12 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
712 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             2 N ELKTON              36.84N 87.16W
04/03/2007  E0.88 INCH       TODD               KY   TRAINED SPOTTER

&&

DLL/MJN

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:06 PM CDTSevere Thunderstorm WarningPAHLivingston24 min
Apr 3, 7:28 PM CDTSevere Thunderstorm WarningPAHCaldwell, Trigg16 min
Apr 4, 3:00 AM CDTFreeze WarningPAHBallard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more30 hr
Apr 4, 3:08 PM CDTFreeze WatchPAHBallard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more13 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.